MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570380
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device-Device Incompatibility (2919); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable investigation finding of inner sheath detachment.Block h10: the wallflex biliary rx fully covered rmv stent delivery system was returned for analysis.The stent was not received for analysis.Visual inspection found that the inner sheath was detached, and the outer sheath was kinked.No other damages were noted with the delivery system.Product analysis did not confirm the reported events because the stent was not returned for analysis so the event of stent partial deployment could not be confirmed.Additionally, the reported event of device interaction with another device cannot be confirmed because this occurred during the procedure, and it was not possible to replicate in the laboratory of analysis.However, the additional investigation findings of inner sheath detachment and outer sheath kinking were found to be most likely due to procedural factors such as lesion characteristics, the handling of the device, and the technique used by the physician (force applied), which could have resulted in the damages noted in the device.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered rmv stent was to be implanted in the common hepatic duct to treat a 1-2 mm diameter x 2 cm length indeterminate stricture due to primary sclerosing cholangitis during an endoscopic retrograde cholangiopancreatography (ercp) with fully covered stent placement performed on (b)(6) 2024.The patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the guidewire sheath detached, which would not allow the stent to be fully deployed.The partially deployed stent and the guidewire were removed from the patient, and the procedure was completed with a different stent.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on the investigation finding of inner sheath detachment or separation.Please see block h10 for the full investigation details.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18735625
Report Number3005099803-2024-00585
Device Sequence Number14888273
Product Code PNB
UDI-Device Identifier08714729953197
UDI-Public08714729953197
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2025
Device Model NumberM00570380
Device Catalogue Number56424
Device Lot Number0032019202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2024
Initial Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale